Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Is pain in upper back a symptom of pulmonary embolism?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
Question
I am a 22 year old female who recently quit smoking and I am also on a combination pill low dose birth control. For about three weeks I have had a sharp pain in my upper back seemingly behind my shoulder blade. The pain is sometimes unbearable but i have been to both a chiropractor and a masseuse with no relief/no cause. I figured it was how I slept. Today I had some sharp chest pains while stressed that went away. Now my left arm feels tingly almost numb. I have read about Pulmonary Embolism due to smoking and birth control and wonder if this is urgent or it can wait until I can see my GP tomorrow.
Posted Sun, 3 Aug 2014 in Accident and Emergency
 
 
Answered by Dr. Sudhir 38 minutes later
Brief Answer:
This doesn't seem like pulmonary embolism.

Detailed Answer:
Hello,

This doesn't seem like pulmonary embolism.Embolism would have presented with more severe symptoms like breathlessness, dizziness or early tiredness etc.

You can surely wait till tomorrow to see your GP.Meanwhile take rest and have someone to look over you till you see your doctor.

Hope this helps.Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Emergency Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor